Thunderstorm Wind, Campbell
- When
- July 14, 7:07 PM MST
- Where
- Campbell County, 1.3 mi NE of Echeta
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 44.465, -105.844
Strong wind gusts accompanied a severe thunderstorm as it moved across portions of Campbell and Crook Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Strong wind gusts accompanied a severe thunderstorm as it moved across portions of Campbell and Crook Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 14, 4:20 PM MST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 520 PM MDT TUE JUL 14 2015 .SHORT TERM...THIS EVENING THROUGH WEDNESDAY NIGHT ISSUED AT 229 PM MDT TUE JUL 14 2015 SLOW MOVING UPPER LEVEL TROUGH WILL PUSH INTO THE REGION DURING THE PERIOD BRINGING INCREASING CHANCES FOR SHRA/TS IN A WAA/POS THETA-E ADV REGIME. DIFFICULT FORECAST IN STORE AS FORECAST MODELS ARE STRUGGLING TO FIND ANY SORT OF CONSISTENCY. ONE PERSISTENCE SIGNAL IS FOR SCT/ISOLD TS OVER THE NORTHERN HILLS THIS AFTERNOON/CONVECTION DEVELOPING OVER CENTRAL WY AND PUSHING NE ACROSS THE FAR NW TONIGHT/AND ANOTHER AREA OF CONVECTION ORGANIZING INTO AN MCS OFF THE CENTRAL ROOKIES OF CO WHICH WILL SHIFT NORTHEAST INTO NE AND POSSIBLY CLIP SCENTRAL SD. INCREASING /RESPONDING LL SOUTHERLY FLOW WILL SUPPORT AT LEAST A LOW CHANCE TO ISOLD TS CHANCES ACROSS THE SE THROUGH EASTERN FA TONIGHT WHERE A DECENT POS THETA-E ADV SIGNAL IS NOTED AT H7. OTHERWISE...HAVE OPTED FOR JUST A LOW POP ACROSS THE REMAINDER OF THE AREA /SAVE THE FAR NW WHERE ANOTHER CONCENTRATE AREA OF ELEVATED POS THETA-E ADV WILL BE IN PLACE. MAIN LOBE OF DEEP LAYER ASCENT WILL SPREAD ACROSS THE FA WED WITH A SFC TROUGH/DRY LINE IN PLACE ACROSS THE FA. DIURNAL HEATING COUPLED WITH THIS FEATURE WILL SUPPORT DECENT CONVERGE OF SHRA/TS...ESP FROM THE BH EAST. SOME SEVERE POTENTIAL TOMORROW...ESP ACROSS NE SD WHERE ML CAPE IS PROGGED AOA 2000 J/KG AHEAD OF THE SFC TROUGH. HOWEVER...FLOW ALOFT LOOKS MARGINAL OVER MOST OF THE AREA. HENCE...FEEL THE BEST CHANCE FOR SEVERE WILL BE ACROSS NW SD CLOSER TO STRONGER FLOW ALOFT. HAVE INCORPORATED THE HIGHEST POPS ACROSS THE EASTERN ZONES WHERE THE BEST INSTABILITY REMAINS PROGGED. FLOW WILL ALSO INCREASE ENOUGH IN THE MID LEVELS ACROSS CENTRAL WY DURING THE AFTERNOON POTENTIALLY SUPPORTING ORGANIZED DIURNAL CONVECTION THERE. IF SO...THIS WILL PUSH INTO WESTERN AREAS IN THE EVENING AND COULD BRING THE RISK FOR STRONG GUSTY WINDS GIVEN INVERTED V PROFILES THERE. AS FOR TEMPS...CONVECTION AND CLOUDS MAY LOOK TO LIMIT RISES TO A DEGREE...AND HAVE GENERALLY PREFERRED 80S FOR HIGHS THUR. .LONG TERM...THURSDAY THROUGH TUESDAY ISSUED AT 229 PM MDT TUE JUL 14 2015 NEAR ZONAL FLOW ALOFT LATE IN THE WEEK WILL BRING WEAK DISTURBANCES ACROSS THE REGION. THIS W/SW UPPER FLOW WILL KEEP RELATIVELY LOW CHANCES FOR SHOWERS AND STORMS OVER PORTIONS OF THE AREA FOR THE END OF THE WEEK INTO EARLY NEXT WEEK. MODELS ARE DIFFERING WITH THE EXTENT OF PRECIP...WITH THE ECMWF COMING IN EVEN DRIER AS WEEK RIDGING TAKES SHAPE EARLY NEXT WEEK. THE GFS KEEPS CONVECTIVE ACTIVITY A LITTLE HIGHER. TEMPS WILL GENERALLY BE ABOVE AVERAGE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 518 PM MDT TUE JUL 14 2015 VFR CONDITIONS ARE GENERALLY EXPECTED THROUGH WEDNESDAY AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BUBBLE ACROSS THE AREA THROUGH WEDNESDAY...BUT ESPECIALLY THIS EVENING AND WEDNESDAY AFTERNOON. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. LOCAL MVFR CONDITIONS CAN BE EXPECTED WITH ANY STRONGER STORMS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...JC LONG TERM...13 AVIATION...HELGESON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 351 AM MDT TUE JUL 14 2015 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-151300- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 351 AM MDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MUCH OF THE AREA THROUGH TONIGHT. A FEW STRONGER STORMS ARE POSSIBLE WITH GUSTY WINDS OR HAIL...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS ARE EXPECTED NEARLY EVERY DAY. ON WEDNESDAY...THERE IS A CHANCE FOR SOME STORMS TO BECOME SEVERE...ESPECIALLY ON THE SOUTH DAKOTA PLAINS EAST OF THE BLACK HILLS. OTHERWISE ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
740 PM MDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 WSW ROCKERVILLE 43.94N 103.41W
07/14/2015 M1.00 INCH PENNINGTON SD TRAINED SPOTTER
3-4 INCHES OF PEA SIZE HAIL ACCUMULATED WITH A FEW
QUARTERS NEAR INTERSECTION OF HIGHWAY 16 AND BERETTA
ROAD.
&&
AWARDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
748 PM MDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 2 W HAYWARD 43.87N 103.38W
07/14/2015 E60 MPH PENNINGTON SD TRAINED SPOTTER
PEA SIZE HAIL
&&
AWARDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
752 PM MDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL HERMOSA 43.84N 103.19W
07/14/2015 E1.00 INCH CUSTER SD FIRE DEPT/RESCUE
0751 PM TSTM WND GST HERMOSA 43.84N 103.19W
07/14/2015 E50 MPH CUSTER SD FIRE DEPT/RESCUE
&&
WFO UNRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
758 PM MDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL HAYWARD 43.87N 103.33W
07/14/2015 E0.88 INCH PENNINGTON SD TRAINED SPOTTER
SMALL HAIL ACCUMULATED UP TO 1/2 INCH DEEP
&&
AWARDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
802 PM MDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST 5 WNW HERMOSA 43.86N 103.30W
07/14/2015 E60 MPH CUSTER SD TRAINED SPOTTER
PEA SIZE HAIL COVERED THE GROUND
&&
AWARDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
807 PM MDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST HERMOSA 43.84N 103.19W
07/14/2015 E60 MPH CUSTER SD STORM CHASER
&&
WFO UNRThe Rapid City radar (KUDX), 243 km away, was scanning. The volume nearest the first event began at 02:07 UTC.
2 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 70 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592141, 592145.